Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 50, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 9, 2013, 5:25 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jul 9, 2013, 6:00 AM HST. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2013, 5:25 AM HST (15:25 UTC)
- In effect from
- Jul 9, 2013, 6:00 AM HST
- Expired
- Jul 11, 2013, 3:27 PM HST
- In force
- 57 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 3.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148 WWHW70 PHFO 091525 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 525 AM HST TUE JUL 9 2013 ...STRONG WINDS OVER HALEAKALA SUMMIT... .WIND SPEEDS HAVE INCREASED OVER HIGHER ELEVATIONS OF HALEAKALA. HIGH PRESSURE BUILDING TO THE NORTHEAST LIKELY WILL KEEP WINDS THERE STRONG AT LEAST THROUGH THIS AFTERNOON. HIZ022-100400- /O.NEW.PHFO.WI.Y.0050.130709T1600Z-130710T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 525 AM HST TUE JUL 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 30 MPH WITH LOCALIZED GUSTS OVER 40 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE CAREFULLY. && $$
6 follow-up statements
365 WWHW70 PHFO 092018 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1018 AM HST TUE JUL 9 2013 ...STRONG WINDS OVER THE HIGHER ELEVATIONS OF MAUI AND THE BIG ISLAND TO PERSIST THROUGH WEDNESDAY AFTERNOON... .A STRONG RIDGE BUILDING AT THE SURFACE AND ALOFT WILL PRODUCE STRONG EASTERLY WINDS ACROSS THE HIGHER TERRAIN OF MAUI AND THE BIG ISLAND...INCLUDING THE HUMUULA SADDLE. THESE WINDS WILL CONTINUE THROUGH THE DAY ON WEDNESDAY AND MAY SPREAD TO LOWER TERRAIN ON THE BIG ISLAND AND PARTS OF MAUI COUNTY TONIGHT. HIZ027-028-100930- /O.EXB.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/ BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1018 AM HST TUE JUL 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH WEDNESDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ022-100930- /O.EXT.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1018 AM HST TUE JUL 9 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...EAST AROUND 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH WEDNESDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE CAREFULLY. && $$ WROE
292 WWHW70 PHFO 100127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST TUE JUL 9 2013 ...WIND ADVISORY THROUGH WEDNESDAY AFTERNOON FOR PORTIONS OF THE BIG ISLAND MAUI LANAI AND KAHOOLAWE... .A DEEP RIDGE BUILDING AT THE SURFACE AND ALOFT WILL PRODUCE STRONG EASTERLY WINDS ACROSS THE HIGHER TERRAIN OF MAUI AND THE BIG ISLAND INCLUDING THE HUMUULA SADDLE...AS WELL AS STRONG WIND GUSTS ACROSS SOME LOWER ELEVATIONS OF THE BIG ISLAND LANAI AND KAHOOLAWE. THESE WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. HIZ014>016-024>026-101430- /O.EXA.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 327 PM HST TUE JUL 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...EAST 15 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. WINDS WILL BE STRONGEST OVER RIDGE TOPS AND TO THE WEST OF TERRAIN AND WILL NOT AFFECT THE HILO AREA. * TIMING...THROUGH 6 PM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ022-028-101430- /O.CON.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 327 PM HST TUE JUL 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...OVER HALEAKALA SUMMIT...EAST WINDS 25 TO 40 MPH. OVER THE BIG ISLAND SUMMITS...20 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ027-101430- /O.CON.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/ BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 327 PM HST TUE JUL 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH. * TIMING...THROUGH 6 PM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
339 WWHW70 PHFO 101323 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST WED JUL 10 2013 ...WIND ADVISORY THROUGH THIS AFTERNOON FOR PORTIONS OF THE BIG ISLAND MAUI LANAI AND KAHOOLAWE... .STRONG SUBSIDENCE DUE IN PART OF A STABLE AIR MASS HAS THE POTENTIAL OF OF PRODUCING STRONG GUSTY EASTERLY WINDS ACROSS THE HIGHER TERRAIN OF MAUI AND THE BIG ISLAND INCLUDING THE HUMUULA SADDLE TODAY...AS WELL AS AT THE LOWER ELEVATIONS OF THE BIG ISLAND LANAI AND KAHOOLAWE. THESE WINDS ARE FORECAST TO TREND DOWN DURING THE AFTERNOON HOURS. HIZ022-028-110230- /O.CON.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 323 AM HST WED JUL 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 39 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ014>016-024>027-110230- /O.CON.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA... BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 323 AM HST WED JUL 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
417 WWHW70 PHFO 110133 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST WED JUL 10 2013 ...WIND ADVISORY THROUGH TONIGHT FOR PORTIONS OF THE BIG ISLAND AND KAHOOLAWE... .DEEP HIGH PRESSURE FAR NORTH OF THE STATE WILL PRODUCE WINDY AND GUSTY CONDITIONS OVER AND DOWNWIND OF THE TERRAIN ON THE BIG ISLAND AND ON KAHOOLAWE. A DOWNWARD TREND IN WIND SPEED WILL OCCUR IN THE EARLY MORNING HOURS ON THURSDAY. HIZ014-015-022-110245- /O.CAN.PHFO.WI.Y.0050.000000T0000Z-130711T0400Z/ LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET 333 PM HST WED JUL 10 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW THE ADVISORY THRESHOLD. $$ HIZ028-111445- /O.EXT.PHFO.WI.Y.0050.000000T0000Z-130711T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 333 PM HST WED JUL 10 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...EAST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM HST THURSDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ016-024>027-111445- /O.EXT.PHFO.WI.Y.0050.000000T0000Z-130711T1600Z/ KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 333 PM HST WED JUL 10 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...EAST 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH. WINDS WILL BE STRONGEST OVER RIDGE TOPS AND TO THE WEST OF TERRAIN AND WILL NOT AFFECT THE HILO AREA. * TIMING...THROUGH 6 AM HST THURSDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
930 WWHW70 PHFO 111339 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST THU JUL 11 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .DEEP HIGH PRESSURE FAR NORTH OF THE STATE WILL CONTINUE TO PRODUCE WINDY CONDITIONS ACROSS THE BIG ISLAND SUMMITS TODAY. HIZ016-024>027-111445- /O.CAN.PHFO.WI.Y.0050.000000T0000Z-130711T1600Z/ KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 339 AM HST THU JUL 11 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED BELOW THE WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY IS CANCELLED. $$ HIZ028-120245- /O.EXT.PHFO.WI.Y.0050.000000T0000Z-130712T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 339 AM HST THU JUL 11 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
745 WWHW70 PHFO 120127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST THU JUL 11 2013 HIZ028-120230- /O.CAN.PHFO.WI.Y.0050.000000T0000Z-130712T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 327 PM HST THU JUL 11 2013 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DROPPED BELOW THE ADVISORY THRESHOLD. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 9, 5:25 AM HST, 0 minutes earlier.
Area forecast discussion, Jul 9, 5:25 AM HST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 525 AM HST TUE JUL 9 2013 .UPDATE... WINDS AT THE HALEAKALA SUMMIT IN MAUI ARE REACHING ADVISORY LEVELS...AND WILL LIKELY REMAIN STRONG THROUGH THIS EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR THE HALEAKALA SUMMIT...VALID UNTIL 6 PM HST THIS EVENING. && .SYNOPSIS... TRADE WINDS ARE GRADUALLY INCREASING AND BECOME BREEZY DURING THE NEXT FEW DAYS. SHOWERS WILL FOCUS OVER WINDWARD AND MAUKA AREAS...WITH SOME OF THE LARGER SHOWERS REACHING LEEWARD LOCATIONS AT TIMES. RAINFALL CHANCES WILL DECREASE DURING THE SECOND HALF OF THE WORK WEEK. THE TRADES ARE EXPECTED TO EASE AND TRANSITION BACK TO A MORE SEASONAL PATTERN BEGINNING FRIDAY AND THROUGH THE WEEKEND. && .DISCUSSION... THE TRADE WINDS WILL BECOME BREEZY TODAY AS A STRENGTHENING HIGH PRESSURE SYSTEM FAR N OF THE AREA BRINGS TIGHTER PRESSURE GRADIENTS ACROSS THE ISLANDS. MODEL PWAT AND SATELLITE IMAGERY SHOW AN AREA OF ENHANCED MOISTURE UPSTREAM OF THE ISLANDS...WHICH WILL RIDE WITH THE TRADES AND BRING INCREASING SHOWER ACTIVITY...ESPECIALLY OVER WINDWARD AREAS THROUGH MID WEEK. AT 3 AM HST...DATA FROM THE NATIONAL WEATHER SERVICE HONOLULU RADAR NETWORK WAS SHOWING A FEW SMALL SHOWERS STILL LINGERING OVER MAUKA AREAS OF THE SMALLER ISLANDS. AS THE TRADES INCREASE...SHOWERS WILL GRADUALLY BUILD UP OVER WINDWARD AND MAUKA LOCATIONS DURING THE NEXT COUPLE OF DAYS. TRADE SPEEDS WILL LIKELY BECOME LOCALLY STRONG WED-THU...WITH POTENTIAL FOR WIND ADVISORY CONDITIONS OVER SOME OF THE TYPICALLY WINDIER ZONES...INCLUDING THE HIGHER ELEVATIONS OF MAUI COUNTY AND THE BIG ISLAND. LATEST OBSERVATIONS FROM THE HALEAKALA SUMMIT ARE SHOWING WIND SPEEDS NEAR OR AT ADVISORY LEVELS...AND SHOULD REMAIN STRONG THROUGH THIS EVENING. THEREFORE...A WIND ADVISORY IS NOW IN EFFECT FOR HALEAKALA SUMMIT UNTIL 6 PM HST THIS EVENING. A SWATH OF DRIER AIR IS BEING DEPICTED BY SATELLITE/MIMIC IMAGERY FURTHER UPSTREAM OF THE ISLAND CHAIN...WHICH WILL REACH THE AREA LATE WED AND INTO THU. THIS WILL LEAD TO A DECREASE IN WINDWARD SHOWERS. MEANWHILE...AN AMPLIFYING SHORT WAVE OVER THE NE-CPAC WILL WEAKEN THE AFOREMENTIONED HIGH FAR N OF THE ISLANDS...THUS WEAKENING THE TRADES BY THE END OF THE WORK WEEK. MODELS ARE IN FAIR AGREEMENT REGARDING THE LONG RANGE OUTLOOK...WITH THE TRADE WIND WEATHER REGIME TRANSITIONING BACK TO SEASONAL NORMS DURING THE UPCOMING WEEKEND. && .AVIATION... VFR WEATHER WILL PREVAIL ACROSS THE ALOHA STATE TODAY...THOUGH BRIEF MVFR CONDITIONS ARE POSSIBLE OVER WINDWARD AND MAUKA AREAS AS MOISTURE RIDES IN ON THE TRADES. AS THE TRADES ARE STRENGTHENING...AN AIRMET FOR LOW LEVEL TURBULENCE...OVER AND IMMEDIATELY DOWNWIND FROM THE MOUNTAINS...WILL BE ISSUED AS OF 1600 UTC...0600 HST. && .MARINE... SURF ALONG S FACING BEACHES IS BUILDING UP WITH HEIGHTS TODAY EXPECTED IN THE 3-6 FT RANGE WITH OCCASIONAL HIGHER SETS. STRENGTHENING TRADE WINDS WILL CAUSE CHOPPY...SHORT-PERIOD SURF TO INCREASE ALONG E FACING SHORES UP TO NEAR ADVISORY LEVELS BY WED. S-SE SWELL WILL PRODUCE WAIST TO SHOULDER HIGH PLUS SURF ALONG S FACING BEACHES THROUGH TODAY AND POSSIBLY EARLY WED BEFORE BACKING DOWN. SMALL CRAFT ADVISORY FOR THE WINDIEST MAUI/HAWAII COUNTY CHANNELS IS IN EFFECT THROUGH WED EVENING. THIS WILL LIKELY BE EXPANDED TO INCLUDE THE REMAINING COASTAL ZONES AS THE TRADES RAMP UP THROUGH MID WEEK...FOLLOWED BY A SLOW DECREASE THEREAFTER. THE PAILOLO/ALENUIHAHA CHANNELS WILL SEE THE STRONGEST WINDS REACHING AROUND 30 KT. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. WIND ADVISORY FOR THE HALEAKALA SUMMIT IN MAUI UNTIL 6 PM HST THIS EVENING. && PUBLIC/MARINE...REYNES AVIATION...KINEL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:27 PM HST | Small Craft Advisory | HFO | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.